Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 2, 2019, 1:14 PM MST for 4 counties in New Mexico. It took effect at Feb 3, 2019, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2019, 1:14 PM MST (20:14 UTC)
- In effect from
- Feb 3, 2019, 12:00 PM MST
- Expired
- Feb 3, 2019, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 103 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS74 KEPZ 022014 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 114 PM MST Sat Feb 2 2019 ...Windy Across Southern New Mexico on Sunday Afternoon... .A passing low pressure system will bring windy conditions across southern New Mexico Sunday afternoon. Westerly winds will have sustained speeds around 30 mph with gusts up to 50 mph with strongest winds along eastern slope locations. Hazardous driving conditions may occur especially for high profile vehicles. NMZ402-403-408-414>416-031200- /O.NEW.KEPZ.WI.Y.0003.190203T1900Z-190204T0100Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, Winston, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 114 PM MST Sat Feb 2 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MST SUNDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 6 PM MST Sunday. * TIMING...Winds will increase in the late morning and attain maximum strength in the mid and late afternoon before diminishing in the evening. * WINDS...West winds will have sustained speeds around 30 mph with gusts up to 50 mph. Strongest winds will be along eastern slopes. * IMPACTS...Winds will create hazardous driving conditions especially for high profile vehicles. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
1 follow-up statement
640 WWUS74 KEPZ 031149 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 449 AM MST Sun Feb 3 2019 ...Windy Across Southern New Mexico on Sunday Afternoon... .A passing low pressure system across northern New Mexico will bring windy conditions across the area this afternoon. Winds will be strongest over the southern New Mexico mountains, where winds of 25 to 35 mph will develop. Gusts of 40-50 mph are possible, with the strongest gusts along east slopes of the mountains. NMZ402-403-408-414>416-040100- /O.CON.KEPZ.WI.Y.0003.190203T1900Z-190204T0100Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, Winston, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 449 AM MST Sun Feb 3 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * TIMING...Winds will increase in the late morning and attain maximum strength in the mid and late afternoon before diminishing in the evening. * WINDS...West winds will have sustained speeds of 25 to 35 mph with gusts up to 50 mph. Strongest winds will be along eastern slopes. * IMPACTS...Winds will create hazardous driving conditions especially for high profile vehicles. Loose objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 2, 5:00 AM MST, 8 hours 14 minutes earlier.
Area forecast discussion, Feb 2, 5:00 AM MST, 8 hours 14 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 500 AM MST Sat Feb 2 2019 .SYNOPSIS... A mild and somewhat wet week ahead as a series of storm systems and moist flow from the eastern Pacific Ocean move across the Borderland. The first storm system will move in on Sunday. This will bring mostly gusty winds and blowing dust to the southern Desert area, with perhaps a few light showers. Scattered showers and gusty winds will develop over the mountains, with light snow at high elevations. Broad, moist southwest flow will bring more showers to the area Tuesday and Wednesday. Snow will still be limited to the higher elevations. Finally an upper trough will move across the area Thursday, ushering in cooler weather and dropping snow levels to around 6000 feet, before exiting Thursday night and allowing the skies to clear for next weekend. && .DISCUSSION... Looks like a fairly active week ahead as our main flow continues off the eastern Pacific. Our first small upper low from yesterday has moved off toward central Texas, allowing our skies to clear. Today should be another warm day, though higher clouds should begin moving in throughout much of today from leading edge of deep tropical plume of moisture. WV imagery and MIMIC-TPW2 show good connection all the way back to southeast of Hawaii, with PWs of 1.5-2.0 inches. An upper low just off the northern California coast, along with a strong 120-140 kt sub-tropical jet will continue to gradually bring this moisture to our area over the next several days. The California upper low will lift over the Great Basin Sunday morning and then across the central Rockies Sunday night. Expect a few showers to develop late tonight over far western zones and then spreading over remainder of area Sunday, though best chances will remain over the northern zones. Since most of this moisture is still mid and upper levels (PWs .50 - .60 inches), do not expect any heavy rain from this first wave. System will also bring gusty winds to the area Sunday afternoon. Strong cross mountain flow will develop lee cyclogenesis over NE Colorado. This is a bit further from our area than usual so this will help limit wind potential some. Still winds should approach advisory criteria Sunday afternoon. Will let next shift have one more look at situation. Have a feeling mountain zones will need one, but not real confident on the lowland zones at this time. Next upper low drops out of British Columbia and down to northern California Tuesday. Combined with another strong sub-tropical jet, this will begin bringing the deeper tropical moisture toward our area. A few showers may pop up Monday but better chances for showers begin Tuesday night into Wednesday. PWs over the area on Wednesday will approach .70 to .80 inches, which would be at daily record levels. Despite this moisture, upper dynamics just not too strong. Some decent rain still possible though, especially along southwest facing terrain. With high snow levels, snow melt flooding always has to be considered, but for now models look like they keep heavy rainfall south and east of the Gila Uplands. Finally BC upper low drops down to southern California Thursday morning. With Canadian continental origins, this low has a very cold core with it. Low will force tropical plume east of the area by Wednesday evening. Thursday will see less moisture but better upper dynamics as the cold trough approaches. Precip should begin ending in the west late afternoon and then in the east by late night. Snow levels will fall rapidly on Thursday, perhaps as low as 5000-6000 feet as the precip tapers off. Elevations above about 7000 feet could see several inches of snow. Cold core aloft could also kick off a few thunderstorms as GFS shows slightly negative LIs and 100-200 J/kg MUCAPE. Quick look at 06Z GFS shows it is significantly slower than ECMWF, so timing confidence not real high yet. Upper low should be east of the area by Thursday night at the latest, allowing clearing skies for Friday and Saturday. && .AVIATION...Valid 02/12Z-03/12Z... Genly VFR conds with increasing SCT-BKN layers above FL150. Light winds this morning, increasing to west-southwest 10-15 kts with gusts to 20 kts after 17Z. && .FIRE WEATHER... Fairly consistent west to southwest flow over the area through the next week will keep temperatures above normal for the most part. Several upper features move in off the eastern Pacific over the next several days. The first one will bring some showers to the area Sunday, along with southwest winds of 20-30 mph with higher gusts. More showers are possible through Wednesday with some moderate amounts possible. Snow levels will remain above 7500 ft. Another upper trough moves to the area Thursday, slowly decreasing the clouds and turning showers more spotty. It will bring colder air aloft in, so snow levels could fall to around 6000 ft, with several inches of snow possible over the mountain zones. Min RHs will be mostly in the 30s lowlands and 50s mountains through Monday, then increasing some Tuesday and Wednesday with the shower activity. Vent rates should be fair-good through the weekend and into the first part of next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 67 49 69 50 / 0 0 10 0 Sierra Blanca 69 45 71 44 / 0 0 0 0 Las Cruces 66 45 68 47 / 0 0 10 0 Alamogordo 63 42 65 43 / 0 0 20 0 Cloudcroft 45 34 45 31 / 0 0 30 20 Truth or Consequences 62 44 65 44 / 0 0 10 0 Silver City 55 40 53 38 / 0 20 50 20 Deming 64 40 67 43 / 0 0 20 0 Lordsburg 63 41 64 44 / 0 20 30 20 West El Paso Metro 66 49 69 49 / 0 0 10 0 Dell City 70 41 71 43 / 0 0 0 0 Fort Hancock 71 47 72 46 / 0 0 0 0 Loma Linda 63 45 65 44 / 0 0 0 0 Fabens 68 48 69 47 / 0 0 0 0 Santa Teresa 66 45 68 47 / 0 0 10 0 White Sands HQ 66 46 67 49 / 0 0 10 0 Jornada Range 65 39 66 44 / 0 0 10 0 Hatch 65 42 68 44 / 0 0 10 0 Columbus 67 43 69 47 / 0 0 10 0 Orogrande 66 40 68 42 / 0 0 10 0 Mayhill 57 44 57 37 / 0 0 20 0 Mescalero 54 38 54 34 / 0 0 30 20 Timberon 53 36 54 32 / 0 0 20 10 Winston 55 35 56 35 / 0 20 10 10 Hillsboro 61 39 60 39 / 0 20 20 10 Spaceport 63 40 65 41 / 0 0 10 0 Lake Roberts 53 38 52 37 / 0 20 50 20 Hurley 58 38 57 39 / 0 20 30 20 Cliff 58 37 57 39 / 0 30 50 20 Mule Creek 57 37 55 39 / 0 30 50 20 Faywood 59 40 59 41 / 0 20 20 10 Animas 64 43 65 45 / 0 10 30 20 Hachita 64 39 66 41 / 0 10 20 10 Antelope Wells 66 42 66 44 / 0 0 20 0 Cloverdale 59 43 60 46 / 0 10 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 17 Hefner
Hazardous weather outlook, Feb 2, 5:15 AM MST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 515 AM MST Sat Feb 2 2019 NMZ401>403-408-414>416-031400- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 515 AM MST Sat Feb 2 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds of 20 to 30 mph, with gusts to 40 mph over higher exposed terrain on Sunday. Scattered showers through Sunday night. Winds will make for hazardous driving, especially in cross winds and with high-profile vehicles. More showers Tuesday and Wednesday, with some snow at elevations above 8000 feet. Showers tapering off Thursday but snow levels falling. Several inches of snow possible above 7000 feet through this period. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404>407-409>413-417-TXZ418>424-031400- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 515 AM MST Sat Feb 2 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds of 20 to 30 mph, with gusts to 40 mph along east slopes of mountains. Isolated showers through Sunday evening. Winds will make for hazardous driving, especially in cross winds and with high-profile vehicles. More showers Tuesday and Wednesday, Showers tapering off Thursday but snow levels falling to as low as 5000 feet. Some mixed snow and rain possible over the highest elevations of the desert on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.